Hydroxychloroquine-induced auditory toxicity

Abhishek Patil*, Yapi Jerang, John Mathew

*Corresponding author for this work

Research output: Contribution to journalReview articlepeer-review

3 Citations (Scopus)

Abstract

A 51-year-old female with mixed connective tissue disease presented with bilateral sensorineural hearing loss. The hearing deficit was gradually progressive over a period of 6 months. On evaluation, no obvious cause for hearing was evident. Due to ototoxic potential of hydroxychloroquine, we decided to stop the drug and observe for improvement. Over time, her hearing loss stabilized, with improvement in audiometric findings. Hydroxychloroquine induced auditory toxicity is rare. Increased awareness and early recognition may minimize damage.

Original languageEnglish
Pages (from-to)53-55
Number of pages3
JournalIndian Journal of Rheumatology
Volume15
Issue number1
DOIs
Publication statusPublished - Mar 2020
Externally publishedYes

Keywords

  • Audiogram
  • cinchonism
  • deafness
  • hydroxychloroquine
  • sensorineural

ASJC Scopus subject areas

  • Rheumatology

Cite this